Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 29, NWS Buffalo, NY

February 23, 2013

NWS Buffalo, NY issued this small craft advisory at Feb 23, 2013, 3:56 PM EST. It took effect at Feb 24, 2013, 8:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2013, 3:56 PM EST (20:56 UTC)
In effect from
Feb 24, 2013, 8:00 AM EST
Expired
Feb 25, 2013, 3:59 AM EST
In force
20 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WHUS71 KBUF 232056
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EST SAT FEB 23 2013

LEZ040-041-240500-
/O.NEW.KBUF.SC.Y.0029.130224T1300Z-130224T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
356 PM EST SAT FEB 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EST SUNDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
431 
WHUS71 KBUF 240209
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
909 PM EST SAT FEB 23 2013

LEZ040-041-241015-
/O.CON.KBUF.SC.Y.0029.130224T1300Z-130224T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
909 PM EST SAT FEB 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST
SUNDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
913 
WHUS71 KBUF 240840
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
340 AM EST SUN FEB 24 2013

LOZ044-045-241645-
/O.EXB.KBUF.SC.Y.0029.130224T1700Z-130225T0500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
340 AM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-241645-
/O.CON.KBUF.SC.Y.0029.130224T1300Z-130224T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
340 AM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
943 
WHUS71 KBUF 241446
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
946 AM EST SUN FEB 24 2013

LEZ040-041-242300-
/O.CON.KBUF.SC.Y.0029.000000T0000Z-130224T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
946 AM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-242300-
/O.CON.KBUF.SC.Y.0029.130224T1700Z-130225T0500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
946 AM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
886 
WHUS71 KBUF 242036
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EST SUN FEB 24 2013

LOZ043-250445-
/O.EXB.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
336 PM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-250300-
/O.EXT.KBUF.SC.Y.0029.000000T0000Z-130225T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
336 PM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-250445-
/O.EXT.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
336 PM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
129 
WHUS71 KBUF 250214
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
914 PM EST SUN FEB 24 2013

LEZ040-041-250500-
/O.EXT.KBUF.SC.Y.0029.000000T0000Z-130225T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
914 PM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-250900-
/O.CON.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
914 PM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
893 
WHUS71 KBUF 250319
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1019 PM EST SUN FEB 24 2013

LEZ040-041-250430-
/O.CAN.KBUF.SC.Y.0029.000000T0000Z-130225T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1019 PM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LOZ043>045-250900-
/O.CON.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1019 PM EST SUN FEB 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
174 
WHUS71 KBUF 250859
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
359 AM EST MON FEB 25 2013

LOZ043>045-251000-
/O.CAN.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
359 AM EST MON FEB 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 1:01 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 23, 1:01 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
101 PM EST SAT FEB 23 2013

.SYNOPSIS...
LOW PRESSURE WILL APPROACH THE AREA FROM THE CENTRAL GREAT LAKES
BRINGING A LIGHT WINTRY MIX OF PRECIPITATION. A SURGE OF WARM AIR
AHEAD OF A COLD FRONT WILL CHANGE MUCH OF THE LIGHT WINTRY MIX TO
RAIN BY MIDDAY...BEFORE THE PASSAGE OF THE COLD FRONT AND RETURN
BACK TO LIGHT SNOW FROM WEST TO EAST THIS AFTERNOON AND TONIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
LIGHT PRECIPITATION CONTINUES...MAINLY EAST OF THE GENESEE VALLEY
EARLY THIS AFTERNOON. THE P-TYPE IS BASED LARGELY ON THE BOUNDARY
AND SURFACE TEMPERATURES WITH LIGHT RAIN WHERE TEMPERATURES HAVE
RISEN INTO THE MID 30S...OR HIGHER. OTHERWISE LIGHT SNOW AND
FLURRIES ARE FALLING. WITH THE BOUNDARY LAYER ALSO STILL SATURATED
SOME PATCHES OF DRIZZLE ARE STILL POSSIBLE. ANY ADDITIONAL
FREEZING DRIZZLE TODAY AND TONIGHT ACROSS SOUTHWESTERN NEW YORK
WILL REMAIN ISOLATED.

MODELS CONTINUING TO INSIST THAT THERE WILL BE AN UPTICK TO THE
PRECIPITATION ACROSS THE AREA INTO THIS AFTERNOON AS THE COLD FRONT
OVER FAR WESTERN NEW YORK CROSSES THE AREA...AND AN INCREASE IN THE
LLJ PROVIDES ADDITIONAL CONVERGENCE. LATEST WATER VAPOR AND IR
IMAGERY DISPLAY A LITTLE JET STREAK ACROSS THE SOUTHERN TIER...WITH
COOLING CLOUD TOPS PER IR. AS THIS FEATURE SHIFTS INTO THE GENESEE
VALLEY AND EASTERN LAKE ONTARIO REGION EXPECT AN ENHANCEMENT IN
PRECIPITATION COVERAGE LATER THIS AFTERNOON. WILL CONTINUE WITH THE
LIKELY POPS ACROSS THE NORTHERN FINGER LAKES AND EASTERN LAKE
ONTARIO REGION ON ACCOUNT OF THIS FEATURE. PRECIPITATION TYPE
REMAINS A DIFFICULT CALL WITH LOW LEVELS CONTINUING TO MOISTEN...BUT
THE DENDRITIC GROWTH ZONE REMAINS DRY. THEREFORE... EXPECT
PRECIPITATION TO REMAIN ON THE LIGHT SIDE AND WITH ANTICIPATED
DIURNAL WARMING ANY LIGHT SNOW TO CHANGE TO A MIX OF LIGHT RAIN AND
SNOW.

BEHIND THE COLD FRONT...MUCH COLDER AIR WILL ADVECT IN WITH 850 MB
TEMPERATURES COOLING TO BETWEEN -10C AND -12C THROUGH TONIGHT. THE
CONTINUED DRY DENDRITIC GROWTH ZONE THROUGH EARLY TONIGHT MAY LEAD
TO AN ADDITIONAL POTENTIAL FOR FREEZING DRIZZLE...ESPECIALLY FOR
THE HIGHER TERRAIN. THERE SHOULD BE A BETTER CHANCE FOR A LAKE
RESPONSE LATE TONIGHT AS DEEPER SYNOPTIC MOISTURE WRAPS INTO THE
AREA...LEADING TO THE POTENTIAL FOR SOME MINOR ACCUMULATING SNOWS
ACROSS HIGHER TERRAIN AREAS OF THE SOUTHERN TIER.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
THE UPPER LOW AND IT COLD POOL WILL CROSS THE REGION...PRODUCING
SCATTERED SNOW SHOWERS AND FLURRIES. THERE WILL BE SOME OROGRAPHIC
ENHANCEMENT ALONG THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER
AND ACROSS THE TUG HILL PLATEAU WITH A GENERAL LIGHT SNOW ACROSS THE
SAINT LAWRENCE VALLEY CLOSER TO THE CORE OF THE UPPER LOW. HIGH
TEMPS ON SUNDAY WILL BE NEAR OR BELOW THE FREEZING MARK...SOME MID
30S ALONG THE LAKE ONTARIO PLAIN...AND GUSTY WESTERLY WINDS WILL
INDUCE WIND CHILLS MAINLY IN THE TEENS TO LOWER 20S.

SUNDAY NIGHT WILL SEE AN INFLUX OF DRIER AIR AND A LOWERING OF THE
BOUNDARY LAYER SUBSIDENCE INVERSION...WITH AN END TO MOST IF NOT ALL
FLURRIES AND A CLEARING TEND THROUGH THE NIGHT.  LOWS SUNDAY NIGHT
WILL BE IN THE LOWER TO MID 20S.

HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT WILL CONTINUE THE
CLEARING TREND FOR MONDAY WITH SOME CLOUDS LINGERING INTO THE
AFTERNOON ACROSS THE TUG HILL AND SAINT LAWRENCE VALLEY. SUNSHINE
WILL HELP TO BOOST TEMPS TO THE MID TO UPPER 30S ON MONDAY...SOME
LOWER 30S UNDER THE CLOUD COVER ACROSS THE NORTH COUNTRY.

CLEAR SKIES TO LAST THROUGH MUCH OF MONDAY NIGHT WITH A THICKENING
CLOUD DECK FROM SOUTHWEST TO NORTHEAST LATE OVERNIGHT. OVERNIGHT
LOWS MONDAY NIGHT WILL RANGE FROM THE LOWER 20S EAST OF LAKE ONTARIO
TO THE MID TO UPPER 20S ELSEWHERE.

THE RECENT TREND IN MEDIUM RANGE MODELS HAS BEEN TO SLOW THE
DEVELOPMENT AND PROGRESSION OF A CUT OFF LOW AND DEEPENING SURFACE
LOW OVER THE NATION'S MIDSECTION...AND THE 00Z GFS AND ECMWF
CONTINUE THIS TREND. GFS AND ECMWF ARE CLOSE WITH PLACEMENT OF UPPER
AND SURFACE LOWS ALONG THE MO/AR STATELINE AT 12Z TUESDAY THEN JUMP
TO THE OHIO RIVER BY THE AFTERNOON. THIS WILL PRESS A WARM FRONT
NORTHWARD DURING THE MORNING WITH A VARIETY OF PRECIP EXPECTED
DURING TUESDAY...TRENDING FROM LIGHT SNOW ACROSS THE SOUTHERN TIER
EARLY IN THE DAY TO A MIX OF RAIN/SNOW AT MIDDAY TO MAINLY RAIN IN
THE AFTERNOON. HIGHS ON TUESDAY SHOULD REACH THE UPPER 30S TO THE
MID 40S.

THE LOW LEVEL THERMAL RIDGE WILL SLIP EAST OF THE SYSTEM AS IT SLOWS
AND OCCLUDES TUESDAY NIGHT. THIS WILL BRING COOLER AIR ALOFT AND
CHANGE PRECIP BACK TO SNOW FOR MOST LOCALES...A RAIN/SNOW MIX
POSSIBLE ALONG LOWER ELEVATIONS CLOSER TO LAKE ONTARIO. LOWS TUESDAY
NIGHT NEAR 30 TO LOWER 30S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ALTHOUGH THERE ARE SOME DIFFERENCES WITH TIMING AND PLACEMENT OF THE
SURFACE AND UPPER FEATURES FROM WEDNESDAY WITH FRIDAY...THE GENERAL
CONSENSUS OF GFS/ECMWF/GGEM IS THAT THE UPPER LOW WILL SLOW AND
BECOME MORE DEEPLY CUT OFF AS THE OCCLUDED SURFACE LOW FILLS AND
GIVES WAY TO A DEVELOPING COASTAL LOW. THE PROXIMITY OF THE CUT OFF
UPPER LOW AND THE INFLUX OF ATLANTIC MOISTURE AROUND THE NORTHERN
EDGE OF THE FILLING OCCLUSION AND DEVELOPING COASTAL LOW WILL
MAINTAIN LIKELY POPS FOR MUCH OF WEDNESDAY AND MID TO UPPER RANGE
CHANCE POPS FOR THE REST OF THE WEEK. EXPECT A DIURNAL CYCLE OF SNOW
AT NIGHT AND RAIN OR A MIX OF RAIN AND SNOW DURING THE DAYS
WEDNESDAY THROUGH FRIDAY. THERE WILL BE A COLDER TREND TOWARD FRIDAY
AS WINDS BECOME NORTHWESTERLY...SO EXPECT PRECIP TO MAINLY AS SNOW
BY THEN.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AT 18Z IFR FLIGHT CONDITIONS START THE TAF PERIOD ACROSS THE
SOUTHERN TIER WHILE ACROSS LOWER TERRAIN NEAR THE LAKES MVFR/VFR
CIGS WERE FOUND. AS A COLD FRONT SWINGS ACROSS THE REGION FROM WEST
TO EAST EXPECT THE IFR CIGS ACROSS THE SOUTHERN TIER TO LIFT TO MVFR
FOR A PERIOD OF TIME THIS EVENING. ELSEWHERE THIS COLD FRONT WILL
BRING SOME LIGHT RAIN OR SNOW SHOWERS GENERALLY EAST OF THE GENESEE
VALLEY THROUGH THE AFTERNOON AND EVENING HOURS. SOME SPOTTY DRIZZLE
IS POSSIBLE FURTHER TO THE WEST...THOUGH CONFIDENCE TO PLACE IN ANY
FAR WESTERN NEW YORK TAF WAS NOT GREAT.

AS COLD AIR CONTINUES TO DEEPEN BEHIND THE COLD FRONT A LAKE
RESPONSE IS LIKELY...FIRST OFF LAKE ERIE TOWARDS DAWN...AND THEN
LAKE ONTARIO EARLY SUNDAY. LIGHT SNOW SHOWERS WILL INCREASE IN
COVERAGE AREA ACROSS THE SOUTHERN TIER WITH IFR FLIGHT CONDITIONS
RETURNING DUE TO LOW VISIBILITIES. THROUGH 18Z THE LAKE EFFECT SNOW
SHOWERS WILL LARGELY REMAIN OUTSIDE THE REMAINING 4 TAF SITES.

OUTLOOK...
SUNDAY AFTERNOON...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
MONDAY...VFR.
TUESDAY THROUGH THURSDAY...MVFR WITH A CHANCE OF RAIN/SNOW.

&&

.MARINE...
LOW PRESSURE CENTERED OVER NORTHERN LAKE MICHIGAN WILL LIFT SLOWLY
NORTHEAST TODAY. SOUTH TO SOUTHEAST WINDS AHEAD OF THE LOW WILL VEER
TO THE WEST SOUTHWEST AFTER A TRAILING COLD FRONT PUSHES EAST ACROSS
THE LOWER LAKES EARLY TODAY. WIND AND WAVES ALONG THE NEARSHORE
WATERS WILL STAY BELOW SMALL CRAFT LEVEL THROUGH TONIGHT. WESTLEY
WINDS WILL PICK UP SUNDAY WITH THE POTENTIAL FOR SMALL CRAFT
CONDITIONS DEVELOPING ON BOTH LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS/TMA
NEAR TERM...THOMAS/TMA
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...THOMAS
MARINE...TMA
Hazardous weather outlook, Feb 23, 11:59 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1159 AM EST SAT FEB 23 2013

NYZ012-019>021-085-241700-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1159 AM EST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010-011-013-014-241700-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
1159 AM EST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-241700-
JEFFERSON-LEWIS-
1159 AM EST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-241700-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1159 AM EST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.